Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 132, NWS Des Moines, IA

May 17, 2017Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 5:32 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 43 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 5:32 PM CDT (22:32 UTC)
Expired
May 17, 2017, 6:15 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 5:38 PM CDTTSTM WND DMG4 E Reinbeck, IAIDOT REPORTED TREE ACROSS IA-175 BLOCKING ROAD EAST OF REINBECK BETWEEN T69 AND D46. TIME ESTIMATED BY RADAR. DELAYED REPORT.
May 17, 5:43 PM CDTTSTM WND DMG5 Sse Dumont, IA60+ MPH WIND WITH FASCIA DAMAGE TO HOUSE. LARGE TREES BENT OVER IN WIND.
May 17, 5:47 PM CDTTSTM WND GST 701 Sse Cedar Falls, IAESTIMATED AT LEAST 70 MPH.
May 17, 5:47 PM CDTTSTM WND GST 70Allison, IAESTIMATED 70+ MPH WINDS IN ALLISON. TREE DAMAGE, EXTENT UNKNOWN.
May 17, 5:50 PM CDTTSTM WND GST 501 E Cedar Falls, IASMALL BRANCHES DOWN. HEAVY RAINFALL.
May 17, 5:53 PM CDTTSTM WND DMG2 E Aplington, IASEVERAL POWER POLES/LINES DOWN BETWEEN PARKERSBURG AND APLINGTON ON HIGHWAY 57.
May 17, 5:53 PM CDTTSTM WND DMGParkersburg, IAVERY HIGH WINDS ESTIMATED AT OVER 70 MPH. POWER OUT IN PARKERSBURG. SEMI OVERTURNED ON HIGHWAY 57 RESULTING IN ONE FATALITY. NUMEROUS TREE LIMBS DOWN ON ROADS. 3 FOOT DIAMETER TREE DOWN IN PARKERSBURG.
May 17, 5:53 PM CDTTSTM WND GST 70Parkersburg, IA
May 17, 5:53 PM CDTTSTM WND GST 70Waterloo Regional Airpo, IAAT WATERLOO AIRPORT.
May 17, 6:00 PM CDTTSTM WND GST 651 S Plainfield, IAIOWA DOT RWIS ALONG HIGHWAY 218.
May 17, 6:00 PM CDTTSTM WND GST 65Plainfield, IARWIS STATION.
May 17, 6:08 PM CDTTSTM WND DMGAplington, IA4 INCH DIAMETER LIMB DOWN ALONG WITH NUMEROUS SMALLER BRANCHES IN APPLINGTON.
May 17, 6:15 PM CDTTSTM WND GST 65Jesup, IA
May 17, 6:18 PM CDTTSTM WND DMG2 N Waterloo, IAESTIMATED 6 INCH DIAMETER LIMB DOWN PINNING PEOPLE IN A CAR. NUMEROUS LOCATIONS IN NORTH WATERLOO WITH SMALLER LIMBS DOWN ON STREETS AND CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 12:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WUUS53 KDMX 172232
SVRDMX
IAC013-017-023-172315-
/O.NEW.KDMX.SV.W.0132.170517T2232Z-170517T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
532 PM CDT WED MAY 17 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Black Hawk County in northeastern Iowa...
  Bremer County in northeastern Iowa...
  Butler County in north central Iowa...

* Until 615 PM CDT.

* At 531 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles north of Iowa Falls to 6 miles west of Dike
  to near Traer, moving northeast at 70 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Trained weather spotters. Numerous reports of 60 to 70 
           mph winds with tree damage across central and 
           northeastern Iowa. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
  City, Hudson, Sumner, Parkersburg, Denver, Clarksville, Tripoli,
  Shell Rock, Greene, Aplington, Elk Run Heights, Crossroads Mall,
  Waterloo Municipal Airport and Uni-Dome And McLeod Center.

This includes Interstate 380 between mile markers 56 and 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.

LAT...LON 4230 9253 4247 9253 4247 9256 4256 9256
      4256 9302 4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2231Z 208DEG 61KT 4261 9323 4247 9276 4213 9247 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

MF
2 follow-up statements
794 
WWUS53 KDMX 172247
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
547 PM CDT WED MAY 17 2017

IAC013-017-023-172315-
/O.CON.KDMX.SV.W.0132.000000T0000Z-170517T2315Z/
Black Hawk IA-Bremer IA-Butler IA-
547 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BLACK HAWK...BREMER AND BUTLER COUNTIES...

At 545 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Hampton to near Shell Rock to 7
miles west of La Porte City, moving northeast at 70 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Trained weather spotters. Numerous reports of 60 to 70 mph 
         winds have been reported over northeast Iowa. Doppler radar 
         indicates that the strongest winds are now moving into the 
         southern sections of the Waterloo area.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
City, Hudson, Sumner, Parkersburg, Denver, Clarksville, Tripoli,
Shell Rock, Greene, Aplington, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport and Uni-Dome And McLeod Center.

This includes Interstate 380 between mile markers 56 and 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.

LAT...LON 4230 9253 4247 9253 4247 9256 4256 9256
      4256 9302 4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2245Z 208DEG 61KT 4280 9309 4266 9262 4232 9233 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

MF
449 
WWUS53 KDMX 172305
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
605 PM CDT WED MAY 17 2017

IAC013-017-023-172315-
/O.CON.KDMX.SV.W.0132.000000T0000Z-170517T2315Z/
Black Hawk IA-Bremer IA-Butler IA-
605 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BLACK HAWK...BREMER AND BUTLER COUNTIES...

At 604 PM CDT, severe thunderstorms were located along a line
extending from near Marble Rock to 6 miles west of Tripoli to Jesup,
moving north at 55 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Trained weather spotters. At 553 pm...70 mph winds were 
         reported at the Waterloo Airport.  Numerous trees were 
         reported down in town.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
City, Hudson, Sumner, Denver, Clarksville, Tripoli, Shell Rock,
Greene, Elk Run Heights, Crossroads Mall, Waterloo Municipal Airport,
Uni-Dome And McLeod Center, Janesville and Washburn.

This includes Interstate 380 between mile markers 56 and 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.

LAT...LON 4231 9237 4244 9248 4250 9255 4250 9256
      4256 9256 4256 9268 4258 9272 4264 9302
      4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2304Z 193DEG 48KT 4293 9285 4279 9238 4245 9209 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 17, 4:06 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
406 PM CDT Wed May 17 2017

.SHORT TERM.../Tonight through Thursday/
Issued at 400 PM CDT Wed May 17 2017

Round one of thunderstorms is pushing into northern Iowa early this
afternoon with a cluster of storms near Spencer at 2 PM and another
approaching Iowa Falls. These storms will continue to move to the
north or north-northeast through the afternoon and be in southern
Minnesota by around 21z/4pm. Behind these storms, clearing followed
by bubbling cumulus and new thunderstorm development are occurring
over central Iowa. Additional thunderstorms are moving out of
southeast Nebraska and northeastern Kansas, which have formed on the
nose of a strong PV anomaly. These storms will move northeastward
from northeastern Kansas early this afternoon through the state this
afternoon and evening with all modes of severe weather still
possible. Latest hi-res models show these storms pivoting
northeastward reaching the Des Moines metro around 21-22z/4-5pm and
Waterloo and Mason City around 23-00z/6-7pm. These storms will be
moving into an airmass characterized by strong boundary layer
heating along with dewpoints generally in the low and middle 60s.
However, recent observations have shown a decrease in dewpoints over
southern and southwest Iowa, which is where deep layer mixing is
taking place due to strong, gusty, synoptic winds as a result of the
aforementioned PV anomaly. This is also the area where we have
issued a special weather statement in lieu of a wind advisory given
our primary concern of severe weather this afternoon. Still, this
has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per
18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will
be more than sufficient for organized updrafts, low-level shear is
marginal currently. However, short term models show this increasing
in the next few hours. Mid-level and low-level lapse rates are
steepening ahead of the PV anomaly with 8C/km and 7C/km,
respectively. The LCLs are currently lowest over northern Iowa
around 750m with around 1250 m closer to the Missouri border and
freezing level over central Iowa are between 10000 and 11000 feet.

As the storms move out of central Iowa into southern Minnesota and
eastern Iowa by mid-evening, scattered showers will linger behind
through around midnight. Clouds will linger longer over much of the
state as winds shift to the west and northwest bringing in cooler
and drier air.

.LONG TERM.../Thursday night through Wednesday/
Issued at 400 PM CDT Wed May 17 2017

The primary concerns through the period will be precip amounts to
end the weak and another system late Monday into Tuesday. Our
current Rockies mean trough will remain in place even after the
present system departs with fair weather at onset, however our
attention will turn to the next embedded low now moving through
NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the
Missouri Valley into IA overnight into Friday morning resulting in
showers and possibly a few thunderstorms. After a minor lull in
the forcing late in the day, another short wave will rotate
through the base of the long wave trough overnight into Saturday
with deformation zone, warm/theta-e advection and frontogenetical
forcing all coming together, along with increased deep convergence
ahead of the low along the warm front. The precipitable water
values and warm cloud depths are not too high for the season, but
considering the degree of forcing for this airmass it will
potentially lead to widespread amounts over an inch before the
system exits. RFC contingency forecasts suggest this will push
rivers to significant within bank rises with at least minor
flooding certainly possible as well. Thus have likely PoPs going
during this window. Heavy rains seem to be the primary threat, but
there will be some severe weather potential during peak heating
Saturday depending on the surface low track. The warmer, more
unstable ECMWF solution would be most favorable with its western
most track. Even the cooler GFS has a sliver of uncapped MLCAPEs
far southeast in the deep shear so this will need to be monitored
in the coming days.

Forcing with this system should exit by midday Saturday leading to a
regime change by early next week with the mean trough through the
Great Lakes. This will keep us in relatively cool NW rather than SW
flow. Models are in good agreement dropping a short wave through the
trough into the Plains and Iowa late Monday into Tuesday.
Instability and shear do not appear to be sufficient to support much
of a severe weather threat however nor are heavy rains
anticipated. This pattern will keep Iowa temperatures often cool
and no better than normal with dewpoints seasonally low as well.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1250 PM CDT Wed May 17 2017

Main concern is timing of thunderstorms that will move through
central Iowa impacting the terminals this afternoon and evening
along with gusty winds. Have tried to time the heavier
thunderstorms with TEMPO groups of just a few hours, though
amendments may be needed to adjust timing as well as conditions.
The thunderstorms will be past most the terminals by mid-evening.
While conditions may improve back into VFR after the storms pass,
clouds are expected to move back in after midnight through
Thursday morning with MVFR ceilings expected over the northern
sites with low VFR ceilings over the southern sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Ansorge
LONG TERM...Small
AVIATION...Ansorge
Hazardous weather outlook, May 17, 4:55 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
455 PM CDT Wed May 17 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-181100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
455 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

There is an enhanced risk for severe thunderstorms this afternoon
and evening. Damaging winds will be the main threat with
tornadoes, large hail and periods of heavy rain also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Non-severe thunderstorms are possible Friday through Saturday, as
well as Monday through Tuesday. River flooding is possible in the
coming days due to recent and forecast rainfall that may cause
some rivers to leave their banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Small

In the hours before

Local storm report, May 17, 5:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     1 E MARSHALLTOWN        42.04N 92.90W
05/17/2017  E60 MPH          MARSHALL           IA   TRAINED SPOTTER

&&

FAB
Local storm report, May 17, 5:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
05/17/2017  M59 MPH          MARSHALL           IA   MESONET

            RWIS STATION ON US 30.

&&

BF
Local storm report, May 17, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
05/17/2017  M59 MPH          MARSHALL           IA   PUBLIC

            MEASURED AT RWIS STATION ON HIGHWAY 30.

&&

CM
Local storm report, May 17, 5:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     4 E ALBION              42.11N 92.92W
05/17/2017  M69 MPH          MARSHALL           IA   ASOS

            MARSHALLTOWN AIRPORT.

&&

CM
Local storm report, May 17, 5:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     2 SSW GRINNELL          41.71N 92.74W
05/17/2017  M68 MPH          POWESHIEK          IA   AWOS

&&

CM
Local storm report, May 17, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     MARSHALLTOWN            42.04N 92.91W
05/17/2017                   MARSHALL           IA   EMERGENCY MNGR

            TREE ON A PROPANE TANK NEAR LISCOMB ON OAKS
            AVENUE, MANY TREES AND POWER LINES DOWN IN
            MARSHALLTOWN, TRAFFIC LIGHTS DOWN IN
            MARSHALLTOWN, BARN DOWN AT 1749 PRAIRIE
            AVENUE.

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.